Washington, 2004

Strong Wind in Washington, March 24, 2004

March 24, 2004 · NWS OTX · 1 event in 1 county or zone

High winds with gusts to 47 mph damaged a house in Deer Park.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

High winds with gusts to 47 mph damaged a house in Deer Park.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 24, 1:03 PM PST, 57 minutes earlier.

Area forecast discussion, Mar 24, 1:03 PM PST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WASHINGTON
103 PM PST WED MAR 24 2004

.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL CONTINUE TO MOVE
ACROSS THE INLAND NORTHWEST. THIS WILL RESULT IN A COOLER AND
UNSETTLED WEATHER PATTERN FOR THE REMAINDER OF THE WEEK. A RIDGE
RETURNS WITH WARM AND DRIER CONDITIONS BY SUNDAY INTO EARLY NEXT
WEEK.

&&

.DISCUSSION...QUICK UPDATE TO ACCOUNT FOR THE CLEARING BEHIND THE
COLD FRONT. THIS CLEARING WAS MORE THAN ANTICIPATED. HOWEVER...
PARTLY CLOUDY IS STILL WARRANTED SINCE CUMULUS FIELD IN FILLING IN
AS HEATING IS TRIGGERING CONVECTION. IN ADDITION TO SKY COVER
CHANGES...A MENTION OF THUNDERSTORMS WAS INCLUDED FOR THE NORTHERN
CASCADES AND NORTHERN OKANOGAN VALLEY. A COMPLEX OF THUNDERSTORMS
ON THE WESTERN SIDE OF THE CASCADES IS MAKING A BEE-LINE FOR THIS
AREA. OTHERWISE ALL OTHER PARAMETERS ARE ON TRACK. /LERICOS

&&

.PRELIMINARY POINT TEMPS/POPS...

SPOKANE        057 036 054 034 052/ 50 50 40 40 30
COEUR DALENE  056 035 054 033 049/ 50 50 40 40 30
PULLMAN        059 037 054 036 052/ 40 40 40 40 30
LEWISTON       064 042 061 041 054/ 40 40 40 40 30
COLVILLE       064 034 058 033 054/ 50 50 40 40 30
SANDPOINT      055 034 054 032 050/ 40 40 40 40 40
WALLACE        050 034 055 032 051/ 50 50 40 40 40
MOSES LAKE     063 038 060 035 056/ 30 30 40 40 30
WENATCHEE      062 036 056 036 054/ 40 30 40 40 30
OMAK           059 033 056 035 054/ 30 30 40 40 30
&&

.OTX...
ID...NONE.
WA...NONE.
Hazardous weather outlook, Mar 24, 5:32 AM PST, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
532 AM PST WED MAR 24 2004

IDZ001>004-026-027-WAZ031>038-041>044-251430-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
532 AM PST WED MAR 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE AREAS LISTED ABOVE.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Stevens/Pend Oreille/X N Spokane

When
March 24, 2:00 PM PST to 6:00 PM PST
Where
Stevens/Pend Oreille/X N Spokane forecast zone
Measured
47 kt (54 mph) estimated gust
Property damage
$10,000
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
48.184, -117.511 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2004Every state in 2004This day in weather historyWarnings in Washington, March 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5390137.